Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 295, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2010, 5:23 PM EDT for Gilmer County, Murray County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2010, 5:23 PM EDT (21:23 UTC)
- Expired
- Sep 27, 2010, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Gilmer County, GA, Murray County, GA
The radar
The Atlanta radar (KFFC), 137 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 5:46 PM EDT | TSTM WND DMG | Ellijay, GA | GILMER COUNTY 911 RELAYED A REPORT OF A DOWNED TREE DUE TO WIND IN ELLIJAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS52 KFFC 272123
SVRFFC
GAC123-213-272200-
/O.NEW.KFFC.SV.W.0295.100927T2123Z-100927T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT MON SEP 27 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILMER COUNTY IN NORTH CENTRAL GEORGIA
EXTREME SOUTHEASTERN MURRAY COUNTY IN NORTHWEST GEORGIA
* UNTIL 600 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.
THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF ELLIJAY...NEAR
CARTERS LAKE...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
ELLIJAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3479 8433 3457 8424 3456 8430 3458 8433
3454 8437 3454 8446 3456 8447 3455 8448
3456 8452 3455 8453 3455 8464 3458 8465
3460 8472 3461 8470 3462 8472
TIME...MOT...LOC 2122Z 252DEG 18KT 3457 8468
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:06 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 27, 3:06 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT MON SEP 27 2010 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST HAND ANALYSIS SHOWS SURFACE LOW OVER CENTRAL GA...AND UPPER LOW CENTERED OVER NORTHERN AL. MODELS SEEM TO INITIALIZE WELL WITH THE POSITION OF THE TROUGH ALOFT AND THE SURFACE REFLECTION...AND ARE IN FAIRLY GOOD AGREEMENT WITH MOVEMENT AND TIMING THROUGH THE SHORT TERM. UPPER LOW BEGINS TO LIFT OUT OF THE SOUTHEAST BY EARLY TUESDAY...USHERING THE SURFACE LOW INTO THE MID ATLANTIC STATES. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE STILL POSSIBLE AS THE LOW DRIFTS TO THE NORTHEAST...WITH THE BEST CHANCES MAINLY ACROSS NORTH AND EASTERN GA TODAY. OVERALL INSTABILITIES ARE FAIRLY LOW...SO THUNDERSTORM ACTIVITY SHOULD BE LIMITED. AFTERNOON CHANCE TO CATEGORICAL POPS THIS AFTERNOON DIMINISH FROM WEST TO EAST INTO THE OVERNIGHT HOURS...WITH ONLY SLIGHT CHANCE POPS REMAINING ACROSS NORTH GA THROUGH EARLY TUESDAY. DRY HIGH PRESSURE BUILDS IN FAIRLY QUICKLY BEHIND THE LOW...SO THE REMAINDER OF THE SHORT TERM IS EXPECTED TO BE DRY. AS BOTH THE LOW ALOFT AND THE LOW AT THE SURFACE TRACK NORTHWARD OVER NEW ENGLAND BY WEDNESDAY...THE OVERALL LONGWAVE TROUGH REMAINS WITH ANOTHER LOW SPINNING UP OVER THE TN RIVER VALLEY. LITTLE REFLECTION OF THIS FEATURE IS SEEN AT THE SURFACE...AND EXPECT THE SURFACE HIGH TO DOMINATE THE REGION. BOTH ECMWF AND GFS HAVE ANOTHER TROPICAL LOW DEVELOPING AND MOVING OVER SOUTHERN FL BY WEDNESDAY...TRACKING CLOSELY ALONG THE GA BORDER IN THE LONG TERM. AS FOR TEMPERATURES IN THE SHORT TERM...MAV HAD A MUCH BETTER HANDLE ON MONDAY MORNING LOWS WITH THE CLOUD COVER AND MOISTURE HANGING AROUND THE AREA. WITH DRIER AIR MOVING IN TODAY EXPECT TUESDAY MORNING TO BE MUCH COOLER...WITH LOWS IN THE LOW TO MID 50S. GUIDANCE IN PRETTY GOOD AGREEMENT FOR LOWS...BUT GENERALLY SIDED WITH THE MAV AND ECMWF FOR TUESDAY...AND A MAV MET BLEND FOR WEDNESDAY. TENDED TOWARDS SLIGHTLY WARMER GUIDANCE FOR TUESDAY AND WEDNESDAY HIGHS TO ACCOUNT FOR AMPLE SUNSHINE AND DRIER AIR. .LONG TERM /THURSDAY THROUGH MONDAY/... MODELS INDICATING TWO TROPICAL SYSTEMS TO IMPACT THE FL AREA THROUGH THE LONG TERM. WITH SURFACE BOUNDARY ALONG THE GA COASTLINE...EXPECT THE FIRST LOW TO PASS EAST OF THE CWA THURSDAY. KEPT POPS LOW IN THE SE CORNER OF THE CWA...BUT THESE MAY HAVE TO BE ADJUSTED PENDING THE PROXIMITY OF THE TRACK OF THE LOW TO THE AREA. SECOND TROPICAL LOW DEVELOPS EAST OF THE YUCATAN BY EARLY WEEKEND...COMING CLOSE TO THE WEST COAST OF SOUTHERN FL BY LATE MONDAY. FOR NOW...HAVE OPTED TO KEEP POPS LOW THROUGH THE LONG TERM...AND WE WILL HAVE TO WAIT TO SEE HOW THESE SYSTEMS EVOLVE TO HAVE MORE CONFIDENCE IN ADDING IN POPS THURSDAY THROUGH MONDAY. LGB && .AVIATION... UPDATED 18Z... STARTED TO SCT AT MANY OF THE TAF SITES. MVFR/VFR CONDITIONS ACROSS AREA. LINE OF STORMS ACROSS W GA MAY FILL IN AND AFFECT ATL AREA BY 19-20Z..WITH ANOTHER LINE TO AFFECT AHN BY 19Z. TIMING OF PRECIP THIS AFTERNOON WILL BE GREATEST CHALLENGE. PREDOMINATELY SHRA EXPECTED BUT TSRA IS POSSIBLE. WINDS SHOULD REMAIN WRLY AT ATL SITES THROUGH END OF TAF PERIOD...EXCEPT FOR ANY DIRECTIONAL CHANGES FROM OUTFLOW. MAY SEE IFR/MVFR CONDITIONS IN THE MORNING...EXCEPT CSG AND ATL...DUE TO REDUCED VSBYS. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE ON WIND...MEDIUM CONFIDENCE ON ALL OTHER ELEMENTS. 11 && .HYDROLOGY... FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM EDT...AS THE HEAVIEST RAIN THREAT HAS PASSED. EXPECT SOME SHOWERS AND A FEW EMBEDDED THUNDERSTORMS INTO THE EVENING HOURS AND EARLY OVERNIGHT HOURS TONIGHT...THEN DRAMATICALLY TAPERING OFF BY EARLY TUESDAY MORNING. ALTHOUGH SOME AREAS COULD SEE UP TO AN INCH OF RAIN WITH SOME CONVECTION...WIDESPREAD SIGNIFICANT RAINFALL AMOUNTS OF MORE THAN AN INCH ARE NO LONGER EXPECTED ACROSS THE WATCH AREA OVER THE NEXT 12 HOURS OR BEYOND. LGB && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 78 54 81 58 / 30 5 5 5 10 ATLANTA 57 77 56 79 59 / 20 5 5 5 5 BLAIRSVILLE 52 72 49 77 53 / 40 10 10 10 10 CARTERSVILLE 53 76 50 80 52 / 30 10 10 10 10 COLUMBUS 57 82 58 83 60 / 10 5 5 5 5 GAINESVILLE 56 76 55 78 60 / 40 10 10 10 10 MACON 56 81 55 84 58 / 20 5 5 5 10 ROME 52 76 50 80 53 / 20 10 10 10 10 PEACHTREE CITY 52 78 50 80 53 / 20 5 5 5 5 VIDALIA 61 81 60 85 66 / 40 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && LGB/11
Hazardous weather outlook, Sep 27, 4:38 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT MON SEP 27 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 438 PM EDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING ACROSS THE REGION WITH ISOLATED THUNDERSTORMS POSSIBLE AFTER MIDNIGHT ACROSS THE EXTREME NORTH. .SYNOPSIS... AN UPPER LEVEL AREA OF LOW PRESSURE OVER NORTHEAST ALABAMA WILL MOVE ACROSS NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF THUNDERSTORMS WILL BE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING...AND NORTH OF A LINE FROM ROME TO CLEVELAND AFTER MIDNIGHT TONIGHT. .DISCUSSION... THIS AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL PROVIDE ENOUGH INSTABILITY TO KEEP THE RISK OF THUNDERSTORMS ACROSS THE ENTIRE REGION THROUGH THIS EVENING...AND MORE LOCALIZED TO THE CENTER OF THE LOW AFTER MIDNIGHT. THERE COULD BE ENOUGH INSTABILITY TO AID IN SMALL HAIL DEVELOPMENT THROUGH EARLY THIS EVENING...BUT AFTER THE LOSS OF DAYTIME HEATING THE RISK OF SMALL HAIL WILL DIMINISH. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 27, 3:36 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT MON SEP 27 2010 GAZ011-272015- 336 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN CHATTOOGA COUNTY UNTIL 415 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUMMERVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CHATTOOGA COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LYERLY...BERRYTON...MENLO...JAMES H. FLOYD STATE PARK...SUMMERVILLE...TRION...TIDINGS AND SUBLIGNA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 27, 4:18 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT MON SEP 27 2010 GAZ012-019-272045- 418 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME NORTHERN FLOYD AND GORDON COUNTIES UNTIL 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EVERETT SPRINGS...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH OF THIS THUNDERSTORM INCLUDE OOSTANAULA...RESACA...AND SUGAR VALLEY. 19
Special weather statement, Sep 27, 5:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT MON SEP 27 2010 GAZ011-019-272145- 502 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME NORTHERN FLOYD AND CHATTOOGA COUNTIES UNTIL 545 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLAND NEAR THE CHATTOOGA...FLOYD COUNTY LINE...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL AS IT MOVES NORTHEAST NEAR THE CHATTOOGA...FLOYD COUNTY LINE BETWEEN ARMUCHEE AND TIDINGS. 19
Special weather statement, Sep 27, 5:04 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT MON SEP 27 2010 GAZ053-054-272145- 504 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COWETA AND NORTHERN FAYETTE COUNTIES UNTIL 545 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SARGENT...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING 1/4 TO 1/2 INCH DIAMETER HAIL AS IT MOVES TOWARD MADRAS...THOMAS CROSSROADS...CANNONGATE...AND TYRONE. 19
Special weather statement, Sep 27, 5:11 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 PM EDT MON SEP 27 2010 GAZ052-272200- 511 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL IN HEARD COUNTY UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEXAS...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL BE CAPABLE TO PRODUCING 1/4 TO 1/2 INCH DIAMETER HAIL AS IT AFFECTS FRANKLIN. 19
Special weather statement, Sep 27, 5:14 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 PM EDT MON SEP 27 2010 GAZ031>033-043-044-272200- 514 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN NORTHERN DOUGLAS...SOUTHERN PAULDING...COBB AND CENTRAL FULTON COUNTIES UNTIL 600 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS AFFECTING THE INDICATED COUNTIES...ALL CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL. THESE STORMS WERE LOCATED NEAR WINSTON...DOUGLASVILLE...AND POWDER SPRINGS...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT SIX FLAGS...MABLETON...AND DOUGLASVILLE. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:27 PM EDT | Areal Flood Warning | FFC | Houston | 12 hr |
| Sep 27, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 41 min |
| Sep 27, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 44 min |
| Sep 27, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Spalding | 47 min |
| Sep 27, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 51 min |
| Sep 27, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 41 min |
| Sep 27, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.